Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 19, 2015, 4:47 PM MDT for Phillips County, Valley County, Montana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 19, 2015, 5:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 84 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:01 PM MDT | HAIL 1.75 | 2 S Port Of Morgan, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:01 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS55 KGGW 192247
SVRGGW
MTC071-105-192345-
/O.NEW.KGGW.SV.W.0013.150619T2247Z-150619T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
447 PM MDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 545 PM MDT
* AT 439 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF PORT OF MORGAN...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PHILLIPS AND NORTHWESTERN VALLEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4901 10655 4899 10645 4814 10709 4900 10825
4901 10824
TIME...MOT...LOC 2247Z 296DEG 44KT 4899 10782
HAIL...1.25IN
WIND...60MPH
$$
TEMPLER
WEATHER.GOV/GLASGOW1 follow-up statement
982
WWUS55 KGGW 192318
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
518 PM MDT FRI JUN 19 2015
MTC071-105-192345-
/O.CON.KGGW.SV.W.0013.000000T0000Z-150619T2345Z/
PHILLIPS-VALLEY-
518 PM MDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VALLEY AND NORTHEASTERN PHILLIPS COUNTIES UNTIL 545 PM MDT...
AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF WHITEWATER...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO CROPS AND PLANTS IS EXPECTED. SOME DAMAGE TO
VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO ROOFS...SIDING
AND TREES.
LOCATIONS IMPACTED INCLUDE...
SACO...HINSDALE...SLEEPING BUFFALO...FRENCHMAN RESERVOIR AND THOENY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4901 10773 4901 10655 4899 10645 4814 10709
4878 10795
TIME...MOT...LOC 2318Z 296DEG 44KT 4882 10730
HAIL...1.00IN
WIND...60MPH
$$
TEMPLER
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:01 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 19, 2:01 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 201 PM MDT FRI JUN 19 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... ATMOSPHERE A BIT VOLATILE THIS AFTERNOON AS UPPER LOW OVER BRITISH COLUMBIA IS INDUCING A DIFFLUENT FLOW ALOFT OVER THE AREA. BUT LOW LEVELS ARE BECOMING UNSTABLE ESPECIALLY OVER SE MT WHERE FULL JUNE SUNSHINE IS DESTABILIZING THE LOW LEVELS MAINLY SE OF THE YELLOWSTONE RIVER. EXPECTING STORMS TO TRACK ACROSS THE NE ZONES THIS AFTERNOON TO REMAIN STRONG. BUT WITH UNCERTAINTY...WILL LEAVE SEVERE WORDING. BETTER INSTABILITY OVER THE SE ZONES MAY LEAD TO A BRIEF SUPERCELL FOR LARGE HAIL AND/OR DAMAGING WINDS...SO WILL LEAVE WORDING HERE AS WELL. SYSTEM CLEARS OUT TONIGHT. WITH LIGHT WINDS AND CLEARING SKIES...FOG LOOKS POSSIBLE IN THE NORTHEAST ZONES. THE COOLER AIRMASS ASSOCIATED WITH THE UPPER LOW BLANKETS MONTANA SATURDAY. A DRIER AIRMASS WITH THE SLIGHTLY COOLER TEMPERATURES (HIGHS IN THE 70S MOSTLY) WILL MAKE FOR PLEASANT OUTDOOR ACTIVITIES. A STRENGTHENING SW UPPER FLOW AHEAD OF AN UPPER TROUGH WILL BRING SLIGHTLY BETTER INSTABILITY TO AREA SUNDAY...BUT NOTHING COMPARED TO TODAY. TFJ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... MODELS DO NOT REVEAL ANY NEW DIFFERENCES. THEREFORE FEW EDITS WERE NECESSARY. WITH A CONVECTIVELY ACTIVE DAY TODAY...WILL KEEP CHANGES TO A MINIMUM...AND MAINLY FOR COLLABORATION PURPOSES. SCT PREVIOUS DISCUSSION... PATTERN OF ZONAL FLOW ACROSS THE NORTHERN STATES WITH EMBEDDED SHORTWAVES CONTINUES THROUGH NEXT WEEK. THIS WILL RESULT IN NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES AND UNSETTLED WEATHER. WHILE THE OVERALL CHANCE OF THUNDERSTORMS DURING THE PERIOD IS HIGH...MODEL DIFFERENCES ON TIMING OF THE SHORTWAVES AS THEY MOVE THROUGH THE FLOW RESULTS IN LOW CONFIDENCE FOR INDIVIDUAL PERIODS. WITH THE SUGGESTION OF SLIGHT RIDGING MOVING INTO EASTERN MONTANA ON MONDAY BY BOTH THE EC AND GFS...WENT WITH DRY CONDITIONS FOR MUCH OF THE AREA EARLY. AS THE RIDGE MOVES EAST LATE IN THE DAY THE UPPER FLOW TURNS JUST SLIGHTLY SOUTHWEST ALTHOUGH THE GFS IS SLIGHTLY BEHIND THE EC. THIS WILL BEGIN TO IMPROVE THE OPPORTUNITY FOR THUNDERSTORMS THROUGH MIDWEEK WHEN ANOTHER SHORTWAVE PUSHES ACROSS THE STATE. AGAIN THE MODEL TIMING IS SLIGHTLY DIFFERENT FOR THIS WAVE. UPPER RIDGE IS EXPECTED TO REBOUND OVER THE NORTHERN ROCKIES BY NEXT WEEKEND FOR WARMER AND POTENTIALLY DRIER CONDITIONS. EBERT && .AVIATION... VFR...EXCEPT NEAR STORMS. A CONVECTIVELY ACTIVE DAY AND EVENING IS EXPECTED. WITH UNSTABLE CONDITIONS IN PLACE...AN APPROACHING COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING. THE STRONGEST STORMS...WHICH COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...ARE EXPECTED MAINLY IN THE LOWER YELLOWSTONE VALLEY...AND FURTHER TO THE SOUTHEAST. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 19, 3:55 AM MDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 355 AM MDT FRI JUN 19 2015 MTZ016>027-059>062-201100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 355 AM MDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH SOME BECOMING SEVERE ALONG THE YELLOWSTONE VALLEY WILL BE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WINDS... LARGE HAIL... AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 19, 4:02 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
402 PM MDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 14 S TERRY 46.59N 105.31W
06/19/2015 E60 MPH PRAIRIE MT TRAINED SPOTTER
HAIL FROM DIME TO NICKEL SIZE
&&
BBSpecial weather statement, Jun 19, 4:16 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
416 PM MDT FRI JUN 19 2015
MTZ025-026-192315-
DAWSON-PRAIRIE-
416 PM MDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 515 PM MDT.
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF TERRY...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
GLENDIVE...
LAT...LON 4697 10436 4684 10532 4703 10542 4729 10447
4699 10434
TIME...MOT...LOC 2216Z 253DEG 28KT 4696 10524
TFJ
WEATHER.GOV/GLASGOWLocal storm report, Jun 19, 4:22 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
422 PM MDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 2 W GLENDIVE 47.11N 104.75W
06/19/2015 M66 MPH DAWSON MT AWOS
AT GLENDIVE AIRPORT
&&
RICHMLocal storm report, Jun 19, 4:30 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
430 PM MDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 13 NNW SIDNEY 47.89N 104.26W
06/19/2015 E70 MPH RICHLAND MT TRAINED SPOTTER
&&
BBSpecial weather statement, Jun 19, 4:36 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
436 PM MDT FRI JUN 19 2015
MTZ016-017-059-192330-
PHILLIPS-VALLEY-
436 PM MDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 530 PM MDT.
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF PORT OF MORGAN...MOVING
SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
PORT OF MORGAN...
WHITEWATER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4901 10718 4892 10718 4891 10720 4857 10721
4857 10715 4834 10731 4891 10825 4901 10824
TIME...MOT...LOC 2236Z 293DEG 36KT 4906 10806
TEMPLER
WEATHER.GOV/GLASGOWLocal storm report, Jun 19, 4:47 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
447 PM MDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL FAIRVIEW 47.85N 104.05W
06/19/2015 E1.25 INCH RICHLAND MT PUBLIC
SOCIAL MEDIA REPORT.
&&
RICHMThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:10 PM MDT | Special Weather Statement | GGW | 65 min | |
| Jun 19, 1:03 PM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Jun 19, 1:38 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 52 min |
| Jun 19, 1:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 48 min |
| Jun 19, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 53 min |
| Jun 19, 2:48 PM MDT | Special Weather Statement | GGW | McCone | 57 min |
| Jun 19, 2:59 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone | 49 min |
| Jun 19, 3:15 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt | 60 min |
| Jun 19, 3:20 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jun 19, 3:58 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 62 min |
| Jun 19, 4:12 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 18 min |
| Jun 19, 4:16 PM MDT | Special Weather Statement | GGW | Dawson | 59 min |
| Jun 19, 4:25 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 20 min |
| Jun 19, 4:26 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 46 min |
| Jun 19, 4:36 PM MDT | Special Weather Statement | GGW | Phillips | 54 min |
| Jun 19, 4:37 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 23 min |
| Jun 19, 4:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 58 min |
| Jun 19, 5:40 PM MDT | Special Weather Statement | GGW | Valley | 65 min |
| Jun 19, 5:50 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Phillips, Valley | 55 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.